Arkansas, 2011

Hail and Damaging Wind in Arkansas, April 10, 2011

April 10, 2011 · NWS TSA · 3 events in 2 counties and zones

A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwest Arkansas. Thunderstorms developed along this boundary, a few of which produced large hail and damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A cold front pushed into the area on the evening of the 10th with a very warm and moist atmosphere in place across eastern Oklahoma and northwest Arkansas. Thunderstorms developed along this boundary, a few of which produced large hail and damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 10, 6:57 PM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 10, 6:57 PM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
757 PM CDT SUN APR 10 2011

.UPDATE...

FORECAST WAS UPDATED TO INCLUDE TORNADO WATCH AND TO ADJUST POPS
THIS EVENING BASED ON LATEST SHORT-TERM MODEL GUIDANCE. SEE
DISCUSSION BELOW.

&&

.DISCUSSION...

THE DRYLINE HAS FOR ALL INTENT AND PURPOSES STALLED JUST TO THE
SOUTH AND EAST OF TULSA AND POINTS BACK TO THE SOUTHWEST. THE
DRYLINE STILL HAS SOME EASTWARD MOVEMENT ON THE NORTHERN END UP
TOWARD THE MIAMI AREA. CELLS THAT HAVE GONE UP ALONG THE DRYLINE
SO FAR THIS EVENING HAVE NOT BEEN IMPRESSIVE...THERE HAS BEEN SOME
CELL SPLITS...BUT SO FAR NOT MUCH MOVEMENT OFF OF THE BOUNDARY AS
OF YET. IF A RIGHT MOVER CAN MATERIALIZE...AN ISOLATED TORNADO
COULD OCCUR.

NOW TO THE QUESTION OF CONVECTIVE CHANCES. THE LATEST SHORT-TERM
MODEL GUIDANCE SUGGESTS THAT THE ONGOING ACTIVITY WILL REMAIN
WIDELY SCATTERED INTO THE EVENING. CONVECTION NOW ORGANIZING OVER
NORTH CENTRAL TX...IN ASSOCIATION WITH THE APPROACH OF THE UPPER
TROUGH OVER WEST TX...WILL BECOME MORE LINEAR IN NATURE AND LIFT
NORTHEAST INTO SOUTHEAST OK LATE THIS EVENING...AND INTO NW AR
MAINLY AFTER MIDNIGHT. I HAVE LOWERED POPS OVER NW AR THIS EVENING
BASED ON THIS REASONING.

LACY

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   51  72  43  76 /  20  10   0   0
FSM   59  72  45  76 /  70  20   0   0
MLC   55  73  44  77 /  60  10   0   0
BVO   49  71  41  75 /  20  10   0   0
FYV   55  68  38  72 /  60  20   0   0
BYV   53  67  40  71 /  70  30   0   0
MKO   55  71  43  75 /  50  10   0   0
MIO   51  69  39  74 /  30  20   0   0
F10   55  72  44  75 /  30  10   0   0
HHW   60  75  45  77 /  70  20   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 10 PM SUNDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-OKZ066.

AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Apr 10, 8:25 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT SUN APR 10 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CDT SUN APR 10 2011

...SEVERE STORMS POSSIBLE TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
	ONSET...AFTER MIDNIGHT.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

THUNDERSTORMS HAVE DEVELOPED FROM SOUTH CENTRAL INTO NORTHEAST
OKLAHOMA THIS EVENING. A FEW OF THESE STORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.
AN ISOLATED TORNADO IS REMOTELY POSSIBLE IF A RIGHT MOVER CAN
MATERIALIZE. RAINFALL AMOUNTS COULD TOP A HALF INCH TO AS MUCH AS
AN INCH LOCALLY...MAINLY OVER SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THIS AMOUNT OF RAIN WOULD LIKELY NOT CAUSE FLOODING
ISSUES...ESPECIALLY GIVEN THE RECENT DROUGHT CONDITIONS. THE
STORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE AND MOVE OUT OF
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA BY EARLY MONDAY MORNING.

THE FIRE DANGER HAS DECREASED AS WINDS HAVE SUBSIDED ACROSS THE
ENTIRE AREA THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH FIRE DANGER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
		POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...

STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP THE
FIRE DANGER HIGH AND NEAR VERY HIGH WEST OF HIGHWAY 75 IN
NORTHEAST OKLAHOMA. A HIGH OR VERY HIGH FIRE DANGER WILL CONTINUE
THROUGH MUCH OF NEXT WEEK DUE TO THE ONGOING DRY CONDITIONS.

THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO
THURSDAY AS AN UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AT
THIS TIME...THE SEVERE RISK APPEARS LOW.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 10, 7:10 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT SUN APR 10 2011

OKZ058-062-063-110145-
DELAWARE OK-MAYES OK-OTTAWA OK-
810 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE...SOUTHEASTERN OTTAWA AND NORTHEASTERN MAYES

AT 809 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
CHLOETA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...CLEORA...
GROVE...BERNICE...SPAVINAW...STRANG...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3685 9463 3649 9462 3624 9506 3643 9516
      3652 9504 3652 9501 3654 9501
TIME...MOT...LOC 0109Z 230DEG 45KT 3644 9491
Special weather statement, Apr 10, 7:53 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT SUN APR 10 2011

OKZ066>068-070-110230-
CHEROKEE OK-MUSKOGEE OK-OKMULGEE OK-WAGONER OK-
853 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN OKMULGEE AND SOUTHEASTERN WAGONER

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN MUSKOGEE AND WESTERN CHEROKEE

AT 853 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF BOYNTON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ERAM...HULBERT...WAGONER...CHOSKA...
TULLAHASSEE...PORTER...OKAY...REDBIRD...BOYNTON...JAMESVILLE...TAFT
AND HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3594 9503 3557 9578 3569 9587 3608 9544
      3608 9539
TIME...MOT...LOC 0153Z 223DEG 45KT 3569 9568
Special weather statement, Apr 10, 8:35 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT SUN APR 10 2011

OKZ062-063-067-068-110300-
CHEROKEE OK-DELAWARE OK-MAYES OK-WAGONER OK-
935 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...SOUTHERN DELAWARE AND MAYES

IN EAST CENTRAL OKLAHOMA
     NORTHWESTERN CHEROKEE

AT 935 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF MURPHY...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...JAY...CHLOETA...ZENA...MAZIE...
MURPHY...CHOUTEAU...LOCUST GROVE...ROSE...SALINA...SPAVINAW...
STRANG...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.

LAT...LON 3646 9463 3596 9529 3612 9541 3652 9505
      3652 9501 3656 9501
TIME...MOT...LOC 0235Z 218DEG 49KT 3615 9527
Special weather statement, Apr 10, 9:14 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT SUN APR 10 2011

OKZ068-069-110400-
ADAIR OK-CHEROKEE OK-
1014 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     ADAIR

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE

AT 1014 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF COOKSON...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BARON...
CHRISTIE...PROCTOR...WESTVILLE...BALLARD...WATTS...COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3617 9456 3576 9449 3567 9493 3579 9503
TIME...MOT...LOC 0314Z 238DEG 47KT 3581 9484

LACY
Local storm report, Apr 10, 9:39 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             BARON                   35.92N 94.62W
04/10/2011  E0.75 INCH       ADAIR              OK   EMERGENCY MNGR

&&

PBS
Special weather statement, Apr 10, 9:48 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT SUN APR 10 2011

OKZ049-073-075-110430-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1048 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 1048 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
BLANCO...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW AND BACHE.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3451 9579 3452 9578 3451 9573 3455 9568
      3459 9568 3459 9588 3460 9589 3466 9589
      3504 9554 3479 9523 3448 9578
TIME...MOT...LOC 0348Z 225DEG 46KT 3460 9578

LACY

The radar

The Western Arkansas radar (KSRX), 88 km away, was scanning. The volume nearest the first event began at 04:00 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Washington

When
April 10, 10:00 PM CST
Where
Washington County, Fayetteville
Measured
1.5 in hail
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.070, -94.170

Hail, Madison

When
April 10, 10:30 PM CST
Where
Madison County, 1 mi N of Rockhouse
Measured
0.75 in hail
Reported by
Public
Coordinates
36.294, -93.670

Thunderstorm Wind, Washington

When
April 10, 11:30 PM CST
Where
Washington County, 3 mi SE of Goshen
Measured
52 kt (60 mph) estimated gust
Reported by
Post Office
Coordinates
36.069, -93.962

Several large tree limbs were broken by strong thunderstorm winds.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 291126, 295770, 291128.